DrupalWomenQ-#6723

I am 71 and am still have nightsweats. Why?

2 Answers

  1. Staness Jonekos wrote on :

    The most common menopause-related discomfort is the hot flash, and some women suffer from them for years. Although their exact cause is still a matter of speculation, hot flashes are thought to be the result of changes in the hypothalamus, the part of the brain that regulates the body’s temperature. If the hypothalamus mistakenly senses that a woman is too warm, it starts a chain of events to cool her down.

    Many women have hot flashes for many years, even into their 70s or beyond. There is no way of predicting when they will start—or stop. I am sorry to hear you still suffer from hot flashes.

    Certain medications can also cause hot flashes.

    Other medical conditions, such as thyroid disease, or an infection can lead to this symptom. Additionally, some drug therapies, such as tamoxifen (Nolvadex) for cancer and raloxifene (Evista) for osteoporosis, can cause hot flashes. Thus,women should not assume their hot flashes are menopause-related. Instead, a woman’s healthcare provider should rule out other potential causes, particularly if menopause doesn’t seem likely or if a woman has other unusual symptoms.

    Hot flashes often increase with stress and may be associated with palpitations (rapid heartbeat)
    and feelings of anxiety. The unsettling feeling that precedes a hot flash can mimic a “panic attack” in some women. Try to practice relaxation techniques.

    The good news is there are a number of non-hormonal treatments to help:

    -Lifestyle changes: a healthy diet, avoid hot flash triggers (hot drinks, spicy foods, alcohol, caffeine)
    -Exercise, mediation, tai chi, acupuncture, massage
    -Dress in layers
    – Medication options (Gabapentin, antidepressants, Clonidine)
    – Alternative and complementary options (Black cohosh – Remifemin is a popular standardized brand).

    If you need a second opinion, or need to find a certified menopause practitioner in your area, click here and enter your zip code:

    http://www.menopause.org/findclinician.aspx

    At 71 it is time to say goodbye to hot flashes.

    Reply
    • Beverly Young wrote on :

      Thanks for the reply. I have Narcolepsy and some of my dreams are very vivid and realistic and it sounds like these could be causing the nightsweats according to your reply.
      Again, thanks, Bev Young

      Reply
Are you an FOF Guru? Please to log in and post your response